TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
580 Posts
Discussion Starter #1
i noticed that my teeth have this dark discoloration grayish and almost black in color though i only notice it when looking very close in the mirror.

i asked my daughter if they look black and she said yes but only when she really looks at them very closely. its only the lower part of all my front teeth.

does anyone have this. could this be caused by the plaquenil. or even my blood thinners. even though it dosent show as a side effect.

i also have this on my skin around all my fingers.
 

·
Registered
Joined
·
467 Posts
hi sushi

i don't know if your meds could be doing this or not, certain atibiotics can change the coloring of ones teeth,

not to be too personal but the older we get our teeth do get darker. also if your tooth is dying it will turn gray/brown.(i was a dental/oral surgical assistant for 20yrs). i would think maybe a trip to the dentist mite be in order.

hope this helps
take care

xxox
 

·
Moderator
Joined
·
11,405 Posts
Hi Sushi,

My DH was getting black spots on his teeth. His dentist told him it was the mouth wash that was causing it. He quit using it and the black spots are gone now.

Take care,
Lyn
 

·
Registered
Joined
·
14,661 Posts
Hello sushi

Plaquenil can cause skin discolouration either darkening or lightening but I haven't read of it affecting teeth or round finger nails particularly. On the other hand the nails and round the nails can be affected in a number of ways by lupus and co, although again I haven't heard of looking black round the nail, but then what do I know.
I don't know if your anti platelet med could cause such effects. Your pharmacist might know. Take photos of your nails to show your rheumy or give her a call. Sometimes bruising or blood seepage can look black as the blood gets old and starts disappearing. Note if the nails themselves are looking odd in anyway, such as little black or very dark lines in them.

I have rather purply nails from years of anti malarial use.

I hope you have now started on your anti depressants.

Take care and good luck
Clare
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
sushi,
I am sorry that your teeth are discolored, but I can't help you with this problem. I did want you to know something that I did find out a while ago from my dentist though. He said the reason my teeth have a gray look to them is the medicine my mom had to take when she was pregnant with me. Now how he knew that she took any medicine at all I am not sure, but she did. No I do not know what medicine it was nor did the dentist give me any names of meds that if taken when pregnant will discolor babies teeth as adults. When I had my baby teeth they were snow white and I get adult teeth they are gray looking and weak also. Just thought you might find it interesting to know this.
 
1 - 7 of 7 Posts
Top